Palpitations side effects from meds that are meant to stop them
I have had SVT since I was 16 and didn't realise its was anything to worry about until I fainted in the shower when I was 28. I was put on Beta Blockers which I felt didn't work as I was still getting 4 to 5 second bursts of rapid heart beat then it would stop by holding my breath. I'm now on Verapamil 80mg and I am still getting the same problem. My question is. If one of the side effects of verapamil is arrhythmia (rapid heart beat) then why was I prescribed them and will the rapid heart beat instances stop if I stop taking the meds?
I would appreciate a reply as the problem is really interfering with my day to day life
When you are put onto medications, you should report any side effect you are feeling back to your Doctor, and complain if it is ruining your daily life. There is no point in making things worse with medication, they are there to improve matters. Verapamil is a calcium channel blocker and these medication don't suit everyone. Is your blood pressure high without this medication?
With all that said, Verapamil is a commonly prescribed medication in the UK for conditions like yours. It just seems unfortunate that your body cannot tolerate them, along with many other people.
I'm just wondering, are you still on beta blockers? and if not, how long ago did you stop taking them? What dosage and brand?
I'm not on the beta blockers anymore. It was bisoprolol 2.5 then 5 then 7.5mg. I had the same problem with them. I've not my blood pressure taken but they didn't say anything was wrong with it. I have an catheter ablation scheduled for later this year. I'm hoping everything is fixed with that.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.